Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 1, 2023, 1:55 PM CST for 8 counties in Texas. It took effect at Mar 2, 2023, 6:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2023, 1:55 PM CST (19:55 UTC)
- In effect from
- Mar 2, 2023, 6:00 PM CST
- Expired
- Mar 3, 2023, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -692 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WWUS84 KBRO 011955 CCA RFWBRO URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 155 PM CST Wed Mar 1 2023 ...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... .A strong cold front will bring lower humidity and gusty northwesterly winds Thursday night into early Friday morning. When combined with cured fuels and moderate to severe drought conditions, this could lead to the rapid and erratic spread of wildfires Thursday night. Conditions improve Friday morning as winds diminish. TXZ248>250-252-020445- /O.UPG.KBRO.FW.A.0003.230302T2100Z-230303T1800Z/ /O.NEW.KBRO.FW.W.0004.230303T0200Z-230303T1200Z/ Zapata-Jim Hogg-Brooks-Starr- 155 PM CST Wed Mar 1 2023 ...RED FLAG WARNING IN EFFECT FROM 8 PM THURSDAY TO 6 AM CST FRIDAY FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS... The National Weather Service in Brownsville has issued a Red Flag Warning for Zapata, Jim Hogg, Brooks and Starr Counties, which is in effect from 8 PM Thursday to 6 AM CST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Starr. * TIMING... 8 PM THURSDAY TO 6 AM FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the upper 70s falling to the upper 50s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ251-253>255-353-020445- /O.UPG.KBRO.FW.A.0003.230302T2100Z-230303T1800Z/ /O.NEW.KBRO.FW.W.0004.230303T0500Z-230303T1200Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Northern Hidalgo- 155 PM CST Wed Mar 1 2023 ...RED FLAG WARNING IN EFFECT FROM 11 PM THURSDAY TO 6 AM CST FRIDAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES... The National Weather Service in Brownsville has issued a Red Flag Warning for Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo., which is in effect from 11 PM Thursday to 6 AM CST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING... 11 PM THURSDAY TO 6 AM FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the upper 70s falling near 60 degrees. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ451-454-455-020445- /O.COR.KBRO.FW.A.0003.230303T0900Z-230303T1800Z/ Kenedy Island-Willacy Island-Cameron Island- 155 PM CST Wed Mar 1 2023 ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES FOR KENEDY ISLAND, WILLACY ISLAND, AND CAMERON ISLAND... The National Weather Service in Brownsville has issued a Fire Weather Watch for Kenedy Island, Willacy Island and Cameron Island., which is in effect from late Thursday night through Friday morning. * AFFECTED AREA...Kenedy Island, Willacy Island and Cameron Island. * TIMING... 3 AM FRIDAY TO NOON FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 33 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ351-354-355-020445- /O.COR.KBRO.FW.A.0003.230303T0900Z-230303T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron- 155 PM CST Wed Mar 1 2023 ...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES COASTAL KENEDY, COASTAL WILLACY, COASTAL CAMERON COUNTIES... * AFFECTED AREA...Coastal Kenedy, Coastal Willacy and Coastal Cameron. * TIMING... 3 AM FRIDAY TO NOON FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
269 WWUS84 KBRO 020502 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1102 PM CST Wed Mar 1 2023 ...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... .A strong cold front will bring lower humidity and gusty northwesterly winds Thursday night into early Friday morning. When combined with cured fuels and moderate to severe drought conditions, this could lead to the rapid and erratic spread of wildfires Thursday night. Conditions improve Friday morning as winds diminish. TXZ248>250-252-021315- /O.CON.KBRO.FW.W.0004.230303T0200Z-230303T1200Z/ Zapata-Jim Hogg-Brooks-Starr- 1102 PM CST Wed Mar 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 6 AM CST FRIDAY FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS... * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Starr. * TIMING... 8 PM THURSDAY TO 6 AM FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the lower 70s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ251-253>255-353-021315- /O.CON.KBRO.FW.W.0004.230303T0500Z-230303T1200Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Northern Hidalgo- 1102 PM CST Wed Mar 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 6 AM CST FRIDAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES... * AFFECTED AREA...Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING... 11 PM THURSDAY TO 6 AM FRIDAY. * WINDS...Northwest 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ351-354-355-451-454-455-021315- /O.CON.KBRO.FW.A.0003.230303T0900Z-230303T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- 1102 PM CST Wed Mar 1 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES COASTAL KENEDY, COASTAL WILLACY, COASTAL CAMERON COUNTIES... * AFFECTED AREA...Coastal Kenedy, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island. * TIMING... 3 AM FRIDAY TO NOON FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
757 WWUS84 KBRO 020927 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 327 AM CST Thu Mar 2 2023 ...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... .A strong cold front will bring lower humidity and gusty northwesterly winds Thursday night into early Friday morning. When combined with cured fuels and moderate to severe drought conditions, this could lead to the rapid and erratic spread of wildfires Thursday night. Conditions improve later Friday morning as winds diminish. TXZ351-354-355-451-454-455-022230- /O.UPG.KBRO.FW.A.0003.230303T0900Z-230303T1800Z/ /O.EXB.KBRO.FW.W.0004.230303T0400Z-230303T1500Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- 327 AM CST Thu Mar 2 2023 ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES COASTAL KENEDY, COASTAL WILLACY, COASTAL CAMERON COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for Coastal Kenedy, Coastal Willacy, Coastal Cameron, Island Kenedy, Island Willacy, and Island Cameron, which is in effect from 10 PM this evening to 9 AM CST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Coastal Kenedy, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island. * TIMING... 10 PM THURSDAY TO 9 AM FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum values between 20 to 40 percent. * TEMPERATURES...In the upper 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ248>250-252-022230- /O.EXT.KBRO.FW.W.0004.230303T0000Z-230303T1500Z/ Zapata-Jim Hogg-Brooks-Starr- 327 AM CST Thu Mar 2 2023 ...RED FLAG WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS... * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Starr. * TIMING... 6 PM THURSDAY TO 9 AM FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum values between 10 to 20 percent. * TEMPERATURES...In the upper 70s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ251-253>255-353-022230- /O.EXT.KBRO.FW.W.0004.230303T0400Z-230303T1500Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Northern Hidalgo- 327 AM CST Thu Mar 2 2023 ...RED FLAG WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES... * AFFECTED AREA...Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING... 10 PM THURSDAY TO 9 AM FRIDAY. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum values between 15 to 25 percent. * TEMPERATURES...In the upper 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
613 WWUS84 KBRO 022221 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 421 PM CST Thu Mar 2 2023 ...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY LATE THIS AFTERNOON THROUGH FRIDAY MORNING... .A strong cold front will bring lower humidity and gusty northwesterly winds tonight into early Friday morning. When combined with cured fuels and moderate to severe drought conditions, this could lead to the rapid and erratic spread of wildfires tonight. Conditions improve later Friday morning as winds diminish. TXZ248>250-252-030630- /O.CON.KBRO.FW.W.0004.230303T0000Z-230303T1500Z/ Zapata-Jim Hogg-Brooks-Starr- 421 PM CST Thu Mar 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS... * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Starr. * TIMING... 6 PM this evening to 9 AM Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the upper 70s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ251-253>255-351-353>355-451-454-455-030630- /O.CON.KBRO.FW.W.0004.230303T0400Z-230303T1500Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Kenedy Island-Willacy Island-Cameron Island- 421 PM CST Thu Mar 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES... * AFFECTED AREA...Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron, Coastal Kenedy, Northern Hidalgo, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island. * TIMING... 10 PM this evening to 9 AM Friday. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
462 WWUS84 KBRO 030410 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1010 PM CST Thu Mar 2 2023 ...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH FRIDAY MORNING... .A strong cold front will bring lower humidity and gusty northwesterly winds tonight into early Friday morning. When combined with cured fuels and moderate to severe drought conditions, this could lead to the rapid and erratic spread of wildfires tonight. Conditions improve later Friday morning as winds diminish. TXZ248>255-351-353>355-451-454-455-031200- /O.CON.KBRO.FW.W.0004.000000T0000Z-230303T1500Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 1010 PM CST Thu Mar 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY FOR FOR STRONG WINDS, CURED FUELS, AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS... * AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, Coastal Kenedy, Northern Hidalgo, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island. * TIMING...Until 9 AM Friday. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the upper 60s. * LIGHTNING...Very low chance. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
379 WWUS84 KBRO 031510 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 910 AM CST Fri Mar 3 2023 ...RED FLAG WARNING HAS EXPIRED ... .Winds have weaken below Red Flag Warning conditions. Red Flag Warning has been replaced by a Fire Danger Statement until 300 PM CST. TXZ248>255-351-353>355-451-454-455-031615- /O.EXP.KBRO.FW.W.0004.000000T0000Z-230303T1500Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 910 AM CST Fri Mar 3 2023 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS, CURED Fuels, AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:41 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 1, 11:41 AM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1141 AM CST Wed Mar 1 2023
...New AVIATION...
.SHORT TERM...
(Now through Thursday)
Issued at 349 AM CST Wed Mar 1 2023
March is coming in hot with temperatures forecast to be 10 to nearly
25 degrees above normal across much of the region. Winds will remain
elevated the next few days in response to an area of low pressure
developing across western Texas on Thursday. Rain is absent from the
forecast.
A band of H5 vorticity stretching from the Big Bend region of Texas
into southern Missouri will aid in the development of a weak low
across Arkansas later today. This will help tighten the pressure
gradient enough across our County Warning Area (CWA) to provide
breezy south winds much of the day. Meanwhile, an H5 trough across
the Pacific Coast trudges east as it becomes a closed low across the
Desert Southwest later today. As it moves into West Texas on
Thursday, it will spawn another area of low pressure near
Midland/Odessa Thursday afternoon. This will help keep winds
elevated through Thursday.
The temperature forecast can be summed up in one word: Hot. Record
heat is in the forecast for some locations both today and tomorrow
with widespread mid to upper 90s to lower 100s both afternoons. How
high the thermometer can climb today will be dictated by cloud cover
and the potential for a more southwesterly/westerly wind. The latest
GOES-16 Water Vapor imagery shows some high clouds streaming in from
the southwest along with a stratus on the Night Fog Channel. How
long the stratus deck takes to dissipate coupled with the wind
direction will determine just how warm we get. For what it's worth,
the NBM suggests a greater than 50 percent chance of hitting 100
degrees Fahrenheit across Starr and Zapata Counties with middle to
upper 90s expected most everywhere outside of southeastern Cameron
County. For Thursday, a cold front attached to the surface low in
West Texas will begin racing our way in the afternoon. Out ahead of
it, though, will be some very warm temperatures. The NBM continues
to advertise a better than 50 percent chance of areas north and west
of Harlingen hitting 100 degrees Fahrenheit, with most of the Rio
Grande Plains and Mid/Upper Valley seeing a better than 80 percent
chance of at least touching 100 degrees F.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 349 AM CST Wed Mar 1 2023
A 500mb low over the Texas Panhandle Thursday evening will swing
over the Southern Plains Thursday night. The associated dry cold
front will surge into Deep South Texas Thursday evening. Very dry
and much cooler air will filter into the region in the wake of the
front. Breezy southerly winds Thursday evening will shift to
northwest and become breezy to windy with the passage of the front.
A brief Wind Advisory will be possible Thursday evening into early
Friday morning, especially near the coast. A few showers or
thunderstorms will be possible across the Gulf waters Thursday
evening with the frontal boundary but most of the region will remain
dry. Lows Thursday night are expected to fall into the 50s with
clearing skies. High pressure builds over Deep South Texas Friday
with a much cooler and drier airmass overspreading the region. Highs
on Friday will be in the lower 80s, except for the 70s near the
coast, under sunny skies. Benign weather with a warming trend is
expected for the weekend into early next week as high pressure
slides eastward.
&&
.AVIATION...
(18Z TAFS)
Issued at 1136 AM CST Wed Mar 1 2023
VFR conditions persist through sunset with strong gusty southerly
winds of 25-35 knots. Winds diminishing this evening while lower
clouds increase and spreads northwest. MVFR ceilings are likely
after 02z at KBRO and KHRL working into the KMFE area by 05Z.
Brief lowering to IFR along with MVFR Visibility due to light fog
is possible a few hours either side of 12Z or sunrise. forecast
call for ceilings to clear and VFR resuming after 15-16Z
Thursday.
&&
.MARINE...
Issued at 349 AM CST Wed Mar 1 2023
Now through Thursday...Southerly winds increase to moderate to
strong later this afternoon into Wednesday night with small craft
needing to exercise caution. Winds increase to near Small Craft
Advisory levels, or near 20 knots, Thursday afternoon ahead of a
cold front. While warm, moist air is running over the cooler waters
near the coast, stronger winds during the period should preclude the
formation of dense fog over the waters.
Thursday night through Monday: Ongoing adverse conditions with
small craft advisories likely, will continue Thursday night as dry
cold front moves through the Lower Texas Coastal waters. Strong
southerly flow initially, will turn sharply northwest to north
Thursday night with the passage of the front. A few gusts to near
gale force will be possible over the offshore Gulf waters Thursday
night. Adverse conditions are expected to continue on the Gulf
waters Friday morning with elevated winds and high seas.
Conditions gradually improve along the Lower Texas Coast late
Friday as high pressure builds across the western Gulf. A
generally weak to moderate onshore flow will prevail through the
weekend as high pressure moves further east.
&&
.FIRE WEATHER...
Issued at 349 AM CST Wed Mar 1 2023
Late Thursday Afternoon into Friday: A Fire Weather Watch remains
in effect from late Thursday afternoon through Friday morning for
all of the Rio Grande Valley and Deep South Texas except South
Padre Island. The combination of falling relative humidity
values, 20 foot winds of 15 to 25 mph, and worsening drought
conditions will lead to the potential for critical fire weather
conditions. Be aware of this potential and note the time of day,
which is somewhat unusual for this region.
Elevated to critical fire weather conditions may continue into
Friday morning, but winds will be diminishing, which may limit the
threat for Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 86 72 90 58 / 0 0 0 0
HARLINGEN 94 72 101 56 / 0 0 0 0
MCALLEN 97 72 102 58 / 0 0 0 0
RIO GRANDE CITY 102 71 105 58 / 0 0 0 0
SOUTH PADRE ISLAND 79 70 82 61 / 0 10 0 10
BAYVIEW/PORT ISABEL 88 72 91 58 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday afternoon through Friday
morning for TXZ248>255-351-353>355.
GM...None.
&&
SHORT TERM...58-Reese
LONG TERM....63-KC
AVIATION...59-GBHazardous weather outlook, Mar 1, 4:06 AM CST, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 406 AM CST Wed Mar 1 2023 TXZ248>255-351-353>355-451-454-455-021015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 406 AM CST Wed Mar 1 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at area beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Fire Weather Watch remains in effect for all of the Rio Grande Valley and Deep South Texas from 3 PM Thursday through noon Friday. Elevated to critical fire weather conditions will be possible behind Thursday evening's cold front. A Wind Advisory may be needed for portions of Deep South Texas Thursday night. An elevated risk of rip currents will occur through most of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-021015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 406 AM CST Wed Mar 1 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories are possible Thursday and Friday ahead of and behind a cold front. Strong southerly winds ahead of the front are expected Thursday before turning northwesterly Thursday night with building seas Thursday night into Friday. Occasional to frequent gusts to near gale force are possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 1, 11:34 AM CST, 2 hours 21 minutes before
Special Weather Statement National Weather Service Brownsville TX 1134 AM CST Wed Mar 1 2023 TXZ251-253>255-351-353>355-451-454-455-012300- Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Kenedy Island-Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 1134 AM CST Wed Mar 1 2023 ...STRONG SOUTHERLY WINDS ACROSS THE LOWER AND MIDDLE RIO GRANDE VALLEY TODAY... Surface observations across Cameron and Hidalgo Counties late this morning indicate southerly winds between 25 to 30 mph, with gusts approaching 40 mph. These strong wind speeds and gusts are expected to continue through the afternoon possibly diminishing to moderate levels across Hidalgo County after 3 PM. Secure any outdoor objects that may get tossed around by the wind. High profile vehicles should be driven with caution, especially on east-to-west oriented roads.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:47 PM CST | Small Craft Advisory | BRO | 8 hr |
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.